| Model Number |
RBYPOD4-A |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery using pod coils and a non-penumbra microcatheter.During the procedure, the physician successfully implanted seven non-penumbra coils and three ruby coils.While attempting to advance a pod coil into the microcatheter, the physician experienced resistance and noticed that the pod coil was detached from its pusher assembly within the introducer sheath.Therefore, the pod coil and its introducer sheath were removed from the hub of the microcatheter.The procedure was completed using another pod coil, four ruby coils, five other coils, and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly and undamaged.The pusher assembly was not returned for evaluation, the proximal constraint sphere was present on the proximal end of the embolization coil, and the introducer sheath was undamaged.Based on the returned condition, the root cause of the detachment issue could be determined.During the functional test, a demonstration embolization coil was advance out of the returned introducer sheath without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the detachment due to the return condition.H3 other text : placeholder.